The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App 
Professionals >> Visit The Body PROThe Body en Espanol
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  • Email Email
  • Glossary Glossary

Abcess/Boils after Switching to PI

Jul 12, 2002

Dear doctor, I was with NVP,AZT & 3TC for about 2 years before I became resistant to one of them which resulted in viral increament. Now I'm on to IND,d4t & dinex and it has been 3 months since I started. Well! I've once again started gaining weight but unfortunately lots of abcesses started to develop all over my body. Please explain me why. PPS: Could dinex be taken on once daily basis? Right now I'm taking 3 tablets (chewable)of 100gm. each at a time.

Response from Dr. Henry

Tough situation. I would be interested to know if the abscesses have been cultured to look for staph infection, TB or atypical TB infections, etc. Indinavir can sometimes have quite an effect ont the skin. Sometimes patients develop fat deposits that resemble abscesses-you might benefit from seeing a dermatologist. Another thing that develops in some patients is that the develop acne like lesions from the return of more oil in their skins (responds to acne treatment in many cases). KH

aching muscles in my legs
oz and the melting witch

  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS



This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint